MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO COLONO SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO COLONO SCOPE
Model Number EC-3490LK
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient involved - no known adverse event.Per the initial report, an event occurred during a patient's colonoscopy procedure.The device malfunctioned and there was a concern for potential perforation due to the malfunction.In regard to this event, and others, the endoscope suctions the luminal contents without the suction button being pressed.Once this starts, it tends to get worse.In some cases, changing the valve to a non-disposable valve improved/resolved the issue.This leads to poor and non-sustained insufflation of the intestinal lumen, resulting in poor visualization of the lumen.This impacts: the ability to identify abnormalities, therefore the possibility of missing pathology; recognizing landmarks necessary to complete the procedure, and prolonging the procedure or rendering it harder to complete.Eventually, and in the more serious events, suction overcame insufflation resulting in suction into the mucosa.This leads to extreme difficulty completing the procedure, mucosal injury through creation of 'suction polyps', and mucosal trauma as was documented.The inability to maintain luminal insufflation also gives rise to the suspicion of perforation, which then has ramifications including non-completed procedure.This event occurred at the time of during use.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Fda forwarded medsun mandatory and voluntary report form (b)(4) to pentax medical via email on 24-may-2023.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Evaluation summary: based on the content of investigated data, it was determined that the potential cause/root cause of failure was due to failure of another company's disposable suction valve.There is no disposable suction valve in hoya's product lineup.A device history record(dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured pentax medical miyagi on 04-dec-2008 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 05-dec-2008.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO COLONO SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key17068703
Report Number9610877-2023-00157
Device Sequence Number6775953
Product Code FDF
UDI-Device Identifier04961333142804
UDI-Public04961333142804
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC-3490LK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexFemale
Patient Weight18 KG